Alert archive / Florida / Wind Chill Advisories in 2006
Wind Chill Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Dec 7, 2006, 2:51 PM EST for Lake County, Volusia County, Florida. It took effect at Dec 8, 2006, 2:00 AM EST. It was in force for 109 min.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2006, 2:51 PM EST (19:51 UTC)
- In effect from
- Dec 8, 2006, 2:00 AM EST
- Expired
- Dec 8, 2006, 3:49 AM EST
- In force
- 109 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMLB 071951 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 251 PM EST THU DEC 7 2006 ...MUCH COLDER AIR TO SPREAD INTO CENTRAL FLORIDA TONIGHT... FLZ041-044-141-081400- /O.NEW.KMLB.WC.Y.0005.061208T0700Z-061208T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH 251 PM EST THU DEC 7 2006 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST FRIDAY. .COLD AIR SPREADING SOUTH INTO CENTRAL FLORIDA COMBINED WITH WINDS OF 10 TO 15 MPH WILL CREATE UNSEASONABLY COLD WIND CHILL READINGS FROM 30 TO 35 DEGREES OVER VOLUSIA AND NORTHERN LAKE COUNTIES OVERNIGHT AND ON FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JP
1 follow-up statement
000 WWUS42 KMLB 080849 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 349 AM EST FRI DEC 8 2006 ...WIND CHILL ADVISORY CANCELED FOR VOLUSIA AND NORTHERN LAKE COUNTIES... FLZ041-044-141-081000- /O.CAN.KMLB.WC.Y.0005.000000T0000Z-061208T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH 349 AM EST FRI DEC 8 2006 ...WIND CHILL ADVISORY IS CANCELLED... EXTENSIVE CLOUD COVER OVERNIGHT HAS PREVENTED TEMPERATURES FROM FALLING BELOW 50 DEGREES ACROSS THE ADVISORY AREA. WIND CHILL READINGS AS OF 300 AM WERE IN THE UPPER 40S TO LOWER 50S AND ARE NOT EXPECTED TO DECREASE TO ADVISORY LEVELS. THUS...THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE WIND CHILL ADVISORY. $$ BRAGAW
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 2:47 PM EST, 4 minutes earlier.
Area forecast discussion, Dec 7, 2:47 PM EST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 247 PM EST THU DEC 7 2006 .DISCUSSION...TONIGHT AND FRIDAY...FRONT CURRENTLY SOUTH OF A SAINT AUGUSTINE TO GAINESVILLE LINE WILL CONTINUE TO MOVE THROUGH CENTRAL FLORIDA THIS AFTERNOON AND INTO SOUTH FL TONIGHT. LIGHT PRECIPITATION NOT EXPECTED TO BE MEASURABLE EXCEPT IN A FEW SPOTS WHERE BRIEF MODERATE SHOWERS MOVE ACROSS IN CONJUNCTION WITH FRONTAL PASSAGE. CONSIDERABLE CLOUDS ARE EXPECTED TO LINGER INTO TONIGHT WITH A JET INFLUENCE CURRENTLY PRODUCING LOTS OF HIGH CLOUDINESS OVER THE GULF. COLD ADVECTION OVERNIGHT ALONG WITH CONTINUED GUSTY WINDS WILL CREATE LOW WIND CHILLS (IN THE 30S) NORTH OF METRO ORLANDO WITH LOW TO MID 40S WELL SOUTH INTO CENTRAL FLORIDA BY SUNRISE FRIDAY. A WIND CHILL ADVISORY WILL BE IN EFFECT FOR NORTH LAKE AND VOLUSIA COUNTIES WITH COLDEST READINGS NEAR 40 COMBINED WITH BRISK WINDS EARLY IN THE DAY. FRI...TEMPS WILL STRUGGLE TO WARM AFTER DAYBREAK WITH HIGHS ONLY EXPECTED IN THE 50S OVER A LARGE PART OF THE AREA. COLD HIGH PRESSURE BUILDING INTO THE SOUTHEAST STATES INDICATE A RETURN FLOW SETTING UP RATHER EARLY ALONG THE COAST WITH BREEZY CONDITIONS. GFS 915 MB WINDS ALREADY ONSHORE EARLY FRI AND MARINE MODIFICATION WILL PRECLUDE EXTREME DRYING ESPECIALLY @ THE COAST. FRIDAY NIGHT-TUESDAY...LARGE/STRONG EAST-WEST ALIGNED HIGH PRESSURE AREA OVER THE SOUTHEAST STATES EARLY IN THE PERIOD WILL SLIDE EAST THEN WILL REFORM INTO A NORTH-SOUTH ORIENTATION ALONG THE EASTERN SEABOARD AND INTO THE NORTHEAST GULF BY TUESDAY. GUSTY NORTHERLY FLOW WILL GRADUALLY VEER TO NORTHEAST OVER THE WEEKEND THEN BECOME EASTERLY EARLY NEXT WEEK. THE COLDEST READINGS OF THIS PERIOD WILL OCCUR FRIDAY NIGHT...BUT WITH THE SLIGHT ONSHORE/ALONG SHORE COMPONENT RESULTING IN A SIGNIFICANT TEMPERATURE GRADIENT FROM NW TO SE. RURAL NORTHERN INTERIOR AREAS WILL DROP TO THE MID 30S WITH THE SOUTHEAST COAST WILL ONLY FALL TO THE MID 50S. A SLOW/GRADUAL WARMING TREND WILL COMMENCE SUNDAY AS THE UPPER TROUGH GIVES WAY TO A BUILDING RIDGE ALOFT OF THE SOUTHEASTERN U.S. TEMPS SAT WILL RETURN TO NEAR NORMAL...THEN NEAR 5 DEGREES ABOVE NORMAL MON/TUE. THE MOISTURE DEPTH WILL INCREASE AS WELL GIVEN THE ONSHORE FLOW COMPONENT...WITH ISOLATED MARINE SHOWERS POSSIBLE BY EARLY IN THE WEEK. WITH SUCH A LOW COVERAGE EXPECTED HOWEVER...WILL LEAVE POPS OUT OF FORECAST FOR NOW. WED-THU...NEXT LONGWAVE TROUGH WILL DROP INTO THE MISSISSIPPI RIVER VALLEY AND PROGRESS TO THE OHIO VALLEY AS A SERIES OF SHORTWAVE TROUGHS ENHANCE THE AMPLITUDE. INCREASING MOISTURE LEVELS SUGGEST 20/30 PERCENT RAIN CHANCES IN ADVANCE OF AND ASSOCIATED WITH FROPA WHICH APPEARS MOST PROBABLE THURSDAY AFTERNOON OR OVERNIGHT. TEMPS REMAIN 5-8 DEGREES ABOVE CLIMO WED/THU. && .MARINE...STRONG WINDS DEVELOP OVER THE MARINE AREA FROM N TO SOUTH THIS EVENING. DETERIORATING CONDITIONS WILL STEP UP TO EVENTUAL GALE WARNING FOR THE OFFSHORE WATERS LATE TONIGHT WITH SEAS INCREASING OVER 10 FT BY EARLY FRI. COMBINATION OF WINDS AND SEAS WILL KEEP ADVISORY CONDITIONS IN PLACE THROUGH FRIDAY WITH GALE FORCE WIND GUSTS ENDING FRIDAY AFTERNOON. GRADIENT WILL SLOWLY WEAKEN FRIDAY NIGHT ...BUT SOLID SCA CONDITIONS LIKELY THROUGH MUCH OF THE WEEKEND. SEAS WILL PEAK ABOVE 10 FEET LATE FRIDAY THROUGH EARLY SATURDAY (LIKELY REQUIRING HIGH SURF ADVISORY) THEN WILL SLOWLY SUBSIDE THEREAFTER...BUT REMAINING AT SCA CRITERIA GIVEN LONG ONSHORE FETCH. && .AVIATION...SFC WIND GUSTS NR 25 KTS POSSIBLE AT THE COAST THIS EVENING ASCD IN THE WAKE OF THE COLD FRONT. MVFR CONDITIONS WITH LCL CEILINGS OF 3-4KFT IN THE EVENING WITH APPROACH OF FRONT...HOWEVER MOST LOCATIONS WILL REMAIN VFR WITH GUSTY WINDS REMAINING THE PRIMARY CONCERN. && .FIRE WEATHER...FIRE WATCH IN PLACE OVER NORTHERN PORTION OF THE FORECAST AREA. THE DEVELOPMENT OF ONSHORE FLOW RATHER EARLY FRIDAY WILL MAKE IT TOUGHER FOR DEEP LAYER DRYING TO AFFECT EVEN INLAND LOCATIONS. WILL THUS KEEP WATCH IN PLACE FOR FINAL EVALUATION BY LATER CREW. && .PRELIMINARY POINT TEMPS/POPS... DAB 44 53 42 63 / 20 0 0 0 MCO 46 57 42 66 / 20 0 0 0 MLB 49 60 50 68 / 20 0 0 0 VRB 55 63 53 69 / 20 10 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... .WIND CHILL ADVISORY 2AM TO 9AM FRI VOLUSIA AND NORTHERN LAKE COS. .FIRE WEATHER WATCH LAKE/ORANGE/SEMINOLE/INTERIOR VOLUSIA COS FRI AFTERNOON. .SMALL CRAFT ADVISORY FLAGLER BEACH - JUPITER INLET 0-20NM FROM THU EVENING THROUGH SATURDAY AFTERNOON. .SMALL CRAFT ADVISORY FLAGLER BEACH - JUPITER INLET 20-60NM LATE THIS AFTERNOON/EVENING AND AGAIN FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. .GALE WARNING FLAGLER BEACH TO JUPITER INLET 20NM-60NM FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. && SHORT TERM...PENDERGRAST LONG TERM....SPRATT
Hazardous weather outlook, Dec 7, 6:23 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 623 AM EST THU DEC 7 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 623 AM EST THU DEC 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... A STRONG COLD FRONT WILL SWEEP THROUGH EAST CENTRAL FLORIDA LATE TODAY. BEHIND THE FRONT...A SURGE OF MUCH COOLER AIR RIDING ON GUSTY NORTHWEST WINDS NEAR 15 MPH WILL SETTLE INTO THE AREA. BY EARLY FRIDAY MORNING...WIND CHILL READINGS IN THE LOWER TO MIDDLE 30S CAN BE EXPECTED ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES... AND IN THE MIDDLE TO UPPER 30S ACROSS SOUTHERN LAKE...VOLUSIA... SEMINOLE AND ORANGE COUNTIES. RESIDENTS IN THIS AREA WHO PLAN ON BEING OUTDOORS AROUND THIS TIME ARE ADVISED TO DRESS WARMLY...AND INCLUDE WEARING A HAT AND GLOVES. ...RIP CURRENT IMPACT... A PERSISTENT LONG PERIOD SWELL OF ABOUT 3 FEET WILL CONTINUE TO PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY...MAINLY DURING THE OUTGOING TIDE FROM LATE MORNING THROUGH EARLY AFTERNOON. CHECK WITH THE LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... THE STRONG NORTHERLY WIND SURGE WILL PUSH WINDS TO BETWEEN 25 AND 30 KNOTS OVER THE ADJACENT ATLANTIC LATE TONIGHT...WITH SEAS RISING UP TO BETWEEN 7 AND 10 FEET. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DANGEROUSLY HIGH SEAS AND STRONG WINDS WITH GUSTS TO GALE FORCE WILL CONTINUE OVER THE NEAR SHORE ATLANTIC ON FRIDAY. HAZARDOUS MARINE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY NORTHWEST TO NORTH WINDS AND THE LONGER TERM RAINFALL DEFICIT WILL INCREASE THE FIRE DANGER ON FRIDAY...MAINLY OVER THE INTERIOR FROM ABOUT ORLANDO NORTHWARD. FINALLY...ANOTHER CHILLY MORNING IS EXPECTED EARLY SATURDAY...WITH WIND CHILLS IN THE LOWER TO MIDDLE 30S POSSIBLE AGAIN OVER THE INTERIOR NORTH OF ORLANDO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 6:09 AM EST | Fire Weather Watch | MLB | Lake, Orange, Seminole, Volusia | 23 hr |
Nearby
Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.